Rescaling of Markov shifts

Ward, Tom (1996) Rescaling of Markov shifts. Acta Mathematica Universitatis Comenianae, 65 (1). pp. 149-157.

[thumbnail of rescaling.pdf]
PDF (rescaling.pdf) - Accepted Version
Download (239kB) | Preview


Given a Zd topological Markov shift S and a d×d integer matrix M with det(M) ¹ 0, we introduce the M-rescaling of S, denoted S(M). We show that some (internal) power of the Zd-action on S(M) is isomorphic to some (Cartesian, or external) power of S, and deduce that the two Markov shifts have the same topological entropy. Several examples from the theory of group automorphisms are discussed. Full shifts in any dimension are shown to be invariant under rescaling, and the problem of whether the reverse is true is interpreted as a higher-dimensional analogue of William's problem.

Item Type: Article
Faculty \ School: Faculty of Science > School of Mathematics
Related URLs:
Depositing User: Vishal Gautam
Date Deposited: 18 Mar 2011 14:48
Last Modified: 15 Dec 2022 02:05


Downloads per month over past year

Actions (login required)

View Item View Item